Long-term Facial Swelling After Novielle Injections

I had Novielle injections into my cheeks and nasolabial folds a month ago. I experienced severe swelling and bruising that lasted a week. My eyelids are puffy and wrinkled, and the bridge of my nose is swollen. At night, I get extremely swollen, enough to keep me indoors. It subsides during the day, but my eyes look puffy and my nose is swollen. It feels like someone is pushing on my sinuses.

I've taken Prednisone, 5 mg three times a day for a week, which helped, but now that I'm out of the Prednisone, the swelling is back. Help!

Doctor Answers (1)

Steroid Injections

+2

My recommendation would be for your physician to use direct steroid injections into the lumps. I wopuld also recommend longer term steroid use but make sure you are also taking Vitamin D, calcium, and Fosamax. Taking the steroids every other day and with food and adding Mylanta 2 is also needed if you take this on a long-term basis.

Problems with Novielle seem to be surfacing with increasing reegularity on this site. Novielle was approved only last year and that was for inject into the vocal cords for voice loss. Any other site is off label.

As I understand it Novielle is facing a lot of problems in its clinical trials. Problems which sound similar to yours. I have also heard that Coapt, the company that makes Novielle, is suspending the trial and will be reformulating the product for its cosmetic use.

It seems to me that with all the great fillers out there, there should not be a need for one which causes so many problems.


Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.